We exist to improve the lives
of everyone affected by epilepsy

Children with epilepsy

These pages are about children with epilepsy in the UK. If you are looking for information about children with epilepsy in another country, please contact your local epilepsy organisation.

In this section

Go to our website for kids with epilepsy

Upfront - site for young people


Around one in 240 children under 16 in the UK has epilepsy. With a few sensible precautions, most will be able to do the things other children can do.  However, some children have more complex epilepsy and need specialist help and support. This information will tell you about some of the issues that affect children with epilepsy, and where you can go for any help or support you need.

You may also like to take part in research into the management of childhood epilepsy within the family. 

Pay it forward

This resource is freely available as part of Epilepsy Action’s commitment to improving life for all those affected by epilepsy.

On average it costs £414 to produce an advice and information page – if you have valued using this resource, please text FUTURE to 70500 to donate £3 towards the cost of our future work. Terms and conditions. Thank you

We can provide references and information on the source material we use to write our epilepsy advice and information pages. Please contact our Epilepsy Helpline by email at helpline@epilepsy.org.uk.

Epilepsy Action would like to thank Bernie Concannon, paediatric specialist nurse in epilepsy, Birmingham Children’s Hospital for her contribution. Bernie Concannon has declared no conflict of interest.

This information has been produced under the terms of The Information Standard.

  • Updated September 2013
    To be reviewed September 2016

Comments: read the 2 comments or add yours


Dear sister,
My 10 years old son got conversion when he was 3 months later after 1 year he got again conversion we consulted to doctor and started tegrital syrub for 4 years after this we started depakine syrub for 4 years ulmost .. now earlier 6 months before we replaced medicine with kappra but he got one conversion after 8 years,,, now he complaining about some pain in his head sometimes and doing things like craziness due to this... please help me what to do and how to handle, he is very weak in studies and cant sit one place ...

Submitted by ASRA on

Hi Asra
It must be hard watching your son being poorly.

The reason why someone has epilepsy makes a difference to how easy it is to control the seizures.

Epilepsy medicine can often control seizures most of the time and sometimes all of the time. The important thing is to make sure your son always takes it exactly as the doctor prescribes. Even just missing one dose can make it more likely for him to have a seizure.

The pain in your son’s head could be due to so many different things. But if the pain and the craziness have only happened since he started taking Keppra, it is possible these are side-effects of the Keppra. The medicine is certainly known to cause mood disorders in some people. I would definitely talk to the doctor about this.

I do hope things improve for him soon.

Epilepsy Action Advice and Information Team

Submitted by Cherry, Epileps... on